Alert archive / Florida / Small Craft Advisories in 2009
Small Craft Advisory 29, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 11, 2009, 9:20 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2009, 9:20 PM EST (02:20 UTC)
- Expired
- Dec 12, 2009, 3:35 PM EST
- In force
- 18 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
422 WHUS72 KKEY 120220 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 920 PM EST FRI DEC 11 2009 GMZ031>033-052>054-072>075-121030- /O.NEW.KKEY.SC.Y.0029.091212T0220Z-091212T1600Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 920 PM EST FRI DEC 11 2009 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR FLORIDA BAY...THE SOUTHEAST GULF OF MEXICO AND THE FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
3 follow-up statements
021 WHUS72 KKEY 121249 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 749 AM EST SAT DEC 12 2009 GMZ031>033-052>054-072>075-121600- /O.CON.KKEY.SC.Y.0029.000000T0000Z-091212T1600Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 749 AM EST SAT DEC 12 2009 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FLORIDA BAY...THE SOUTHEAST GULF OF MEXICO AND THE FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
218 WHUS72 KKEY 121517 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1017 AM EST SAT DEC 12 2009 GMZ031-121630- /O.CAN.KKEY.SC.Y.0029.000000T0000Z-091212T1600Z/ FLORIDA BAY- 1017 AM EST SAT DEC 12 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY WHICH WAS IN EFFECT FOR FLORIDA BAY. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON FLORIDA BAY WATERS THIS AFTERNOON DUE TO SUSTAINED EAST SURFACE WINDS OF 15 TO 20 KNOTS. $$ GMZ032-033-052>054-072>075-122130- /O.EXT.KKEY.SC.Y.0029.000000T0000Z-091212T2200Z/ GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1017 AM EST SAT DEC 12 2009 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR GULF AND ATLANTIC WATERS THIS AFTERNOON DUE TO SUSTAINED EAST SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BS
718 WHUS72 KKEY 122035 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 335 PM EST SAT DEC 12 2009 GMZ032-033-052>054-072>075-122145- /O.CAN.KKEY.SC.Y.0029.000000T0000Z-091212T2200Z/ GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 335 PM EST SAT DEC 12 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY WHICH WAS IN EFFECT FOR GULF AND ATLANTIC WATERS. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON GULF AND ATLANTIC WATERS TONIGHT UNTIL EAST TO SOUTHEAST WINDS DECREASE TO 10 TO 15 KNOTS AROUND MIDNIGHT. $$ BS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 2:15 PM EST, 7 hours 5 minutes earlier.
Area forecast discussion, Dec 11, 2:15 PM EST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 215 PM EST FRI DEC 11 2009 .DISCUSSION... .CURRENTLY... KBYX DETECTS SCATTERED SHOWERS OVER THE UPPER KEYS...AS WELL AS OVER THE NEARSHORE AND OFFSHORE WATERS ADJACENT TO THE UPPER KEYS. IN ADDITION...KBYX DETECTS ISOLATED SHOWERS OVER THE OFFSHORE WATERS SOUTH OF THE MIDDLE KEYS. ELSEWHERE...KBYX DETECTS NO PRECIPITATION ECHOES IN THE REMAINDER OF THE FORECAST AREA. SKIES OVER THE ISLAND CHAIN ARE VARIABLY CLOUDY. WINDS OVER LAND ARE NORTHEAST TO EAST NEAR 10 MPH. C-MAN WINDS...ON AVERAGE...ARE NORTHEAST TO EAST AT 10 TO 15 KNOTS. TEMPERATURES ARE IN THE LOWER 80S. ONLY ABOUT SIX DEGREES OF COOLING IS EXPECTED TONIGHT DUE TO ABUNDANT CLOUD COVER. .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... A TROUGH OF LOW PRESSURE NEAR THE FLORIDA KEYS WILL WEAKEN TONIGHT. THE MESOSCALE CYCLONIC CIRCULATION JUST SOUTHEAST OF THE UPPER KEYS SHOULD PERSIST INTO EARLY TONIGHT. CONSIDERABLE ATMOSPHERIC MOISTURE IN PLACE COUPLED WITH POSSIBLE WEAK SURFACE CONVERGENCE ALONG THE TROUGH OF LOW PRESSURE WARRANTS AT LEAST MIDDLE OF THE ROAD CHANCE POPS FOR TONIGHT. THE TROUGH OF LOW PRESSURE SHOULD EITHER DISSIPATE OR LIFT NORTHWARD SATURDAY AS HIGH PRESSURE NEAR THE CAROLINAS BUILDS SOUTHWARD. RAIN CHANCES AND CLOUD COVER SHOULD BE HIGHEST SATURDAY DURING THE MORNING HOURS...BEFORE DECREASING DURING THE AFTERNOON HOURS. AN AREA OF HIGH PRESSURE NEAR THE CAROLINAS WILL MOVE INTO THE WESTERN ATLANTIC OCEAN SATURDAY NIGHT. AN ATLANTIC RIDGE OF HIGH PRESSURE WILL BUILD ACROSS CENTRAL FLORIDA SUNDAY AND SUNDAY NIGHT. LACK OF LARGE SCALE LIFT WILL LIMIT POPS TO SLIGHT CHANCE CATEGORY SATURDAY NIGHT THROUGH SUNDAY NIGHT. .LONG TERM (MONDAY THROUGH FRIDAY)... THE AFOREMENTIONED ATLANTIC RIDGE OF HIGH PRESSURE WILL EXTEND ACROSS CENTRAL FLORIDA MONDAY AND MONDAY NIGHT...BEFORE RETREATING EASTWARD TUESDAY AND TUESDAY NIGHT. A COLD FRONT SHOULD MOVE SOUTHWARD INTO SOUTH CENTRAL FLORIDA WEDNESDAY. THIS FRONTAL BOUNDARY MAY MAKE IT TO THE FLORIDA KEYS AS EARLY AS WEDNESDAY NIGHT. THE FRONTAL BOUNDARY COULD STALL OVER THE FLORIDA STRAITS THURSDAY AND REMAIN STATIONARY THURSDAY NIGHT AND FRIDAY. && .MARINE... SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON ALL KEYS COASTAL WATERS TONIGHT DUE TO SUSTAINED NORTHEAST TO EAST SURFACE WINDS OF 15 TO 20 KNOTS. SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON ALL KEYS COASTAL WATERS SATURDAY DUE TO SUSTAINED EAST SURFACE WINDS OF 15 TO 20 KNOTS. SUSTAINED EAST TO SOUTHEAST SURFACE WINDS OF 15 TO 20 KNOTS ARE POSSIBLE ON ALL KEYS COASTAL WATERS SATURDAY NIGHT. NO ADVISORIES OR CAUTIONARY STATEMENTS EXPECTED SUNDAY THROUGH AT LEAST WEDNESDAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT THE MARATHON AND KEY WEST TERMINALS. OCCASIONAL MVFR CONDITIONS ARE POSSIBLE OVER MARATHON THIS AFTERNOON...BUT ARE NOT EXPECTED TO HANG AROUND FOR LONG AND HAVE NOT BEEN ADDED TO THE TAF. TIMELY AMENDMENTS WILL BE ISSUED IF NEEDED. WINDS WILL GENERALLY BE FROM THE NORTHEAST AT 10 TO 15 KNOTS. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1948...1.59 INCHES OF RAIN FELL IN KEY WEST. THIS SET THE DAILY RECORD FOR MAXIMUM RAINFALL MEASURED IN KEY WEST ON DECEMBER 11TH...A RECORD WHICH STILL STANDS 61 YEARS LATER. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 74 82 76 83 / 40 30 20 10 MARATHON 74 83 76 84 / 40 30 20 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...BS AVIATION/NOWCASTS....................WAH DATA ACQUISITION.....................MP/BN VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Dec 11, 5:04 AM EST, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 504 AM EST FRI DEC 11 2009 FLZ076>078-GMZ031>033-052>054-072>075-121100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 504 AM EST FRI DEC 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE IN THE ATLANTIC WATERS BEYOND THE REEF TODAY. THE PRIMARY HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. NORTHEAST TO EAST EASTERLY BREEZES WILL BE FRESH TO OCCASIONALLY STRONG FROM LATE THIS EVENING THROUGH THE OVERNIGHT PERIOD. OPERATORS OF SMALL CRAFT WILL NEED TO EXERCISE CAUTION ON ALL WATERS SURROUNDING THE FLORIDA KEYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT OPERATORS WILL NEED TO EXERCISE CAUTION EARLY SATURDAY MORNING...ESPECIALLY OUT OVER THE OPEN ATLANTIC WATERS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.